MedElevator Войти в исследования
← Поиск публикаций

DOI 10.7812/tpp/11-025

Медицинская библиотека · The Permanente journal · 2011

Adverse reactions associated with therapeutic antibiotic use after penicillin skin testing.

Macy Eric, Ho Ngoc J

СтатьяПеревод в очереди

Аннотация

BACKGROUND

There is little prospective data on the antibiotics prescribed and the adverse reactions associated with their use after penicillin skin testing.

OBJECTIVE

Provide data on antibiotic use and new antibiotic "allergy" incidence after penicillin skin testing.

METHODS

All patients who had penicillin skin testing at our Medical Center between 1-1-2000 and 12-31-2004 were followed through 12-31-2009. All therapeutic antibiotic use and all new "allergies" listed in their electronic medical records were reviewed.

RESULTS

There were 1684 study subjects of whom 1191 (70.7%) were female. There were 118 (7.0%) positive to at least one penicillin skin test reagent and 3 (0.2%) were positive only to amoxicillin. The mean follow-up period was 4.5 ± 2.9 years. Subjects were exposed to a mean of 8.2 ± 10.5 therapeutic antibiotic courses during follow-up. The highest new antibiotic "allergy" incidence rates in skin test-negative subjects were noted for penicillins, 2.9%, and sulfonamides, 2.7%, p = 0.9097. Females had higher overall incidences of new antibiotic "allergy," independent of skin test result. Penicillin skin test-negative females treated with penicillin had a nonsignificantly higher new penicillin "allergy" incidence, 3.3% per course versus 1.9% for males, p = 0.0644. Cephalosporins had new antibiotic "allergy" incidence rates not significantly different from tetracyclines, quinolones, macrolides, clindamycin, metronidazole, nitrofurantoin, and other antibiotics.

CONCLUSIONS

Females had higher new antibiotic "allergy" incidence rates. New "allergy" to cephalosporins occurred no more frequently than with non-beta-lactam-antibiotics, independent of skin test result. Sulfonamide antibiotics were associated with the higher rates of new antibiotic "allergy" than cephalosporins.

Для цитирования: Macy Eric, Ho Ngoc J. Adverse reactions associated with therapeutic antibiotic use after penicillin skin testing.. The Permanente journal. 2011. DOI: 10.7812/tpp/11-025.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.